Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 291, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 7:26 AM CDT for Hunt County, Rains County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 7:26 AM CDT (12:26 UTC)
- Expired
- Jul 3, 2007, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Hunt County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:17 AM CDT | FLASH FLOOD | 6 Sw Emory, TX | FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY ROADS ALSO FLOODED |
| Jul 3, 8:18 AM CDT | FLASH FLOOD | Greenville, TX | WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE OF GREENVILLE ALSO FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 031227
FFWFWD
TXC231-379-031530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
726 AM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS...
RAINS COUNTY IN NORTHEAST TEXAS...
* UNTIL 1030 AM CDT
* AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS
HUNT AND RAINS COUNTIES. RADAR ESTIMATES 1 TO 2 INCHES PER HOUR WILL
BE POSSIBLE...WHICH WILL RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLFE
CITY...COMMERCE...CELESTE AND CAMPBELL...AND GREENVILLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3286 9627 3286 9598 3280 9586 3273 9562
3297 9567 3299 9587 3338 9587 3335 9629
$$
SCHULTZ4 follow-up statements
000
WGUS74 KFWD 031319
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 AM CDT TUE JUL 3 2007
TXC231-379-031530-
HUNT TX-RAINS TX-
817 AM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
RAINS AND HUNT COUNTIES...
AT 817 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR CELESTE...TO WEST OF
GREENVILLE...TO LONE OAK. ADDITIONAL STORMS WITH HEAVY RAIN WERE
BETWEEN EMORY AND POINT. MOVEMENT WAS SLOWLY WEST.
THE HUNT COUNTY SHERIFFS OFFICE REPORTED WIDESPREAD STREET FLOODING
IN GREENVILLE...AND FLOODING ON HIGHWAY 69 A FEW MILES SOUTHEAST OF
GREENVILLE. THE RAINS COUNTY SHERIFFS OFFICE REPORTED FLOODING OF
COUNTY ROADS AND ON FARM ROAD 47 NEAR LAKE TAWAKONI.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3286 9627 3286 9598 3280 9586 3273 9562
3297 9567 3299 9587 3338 9587 3335 9629
$$000
WGUS74 KFWD 031414
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 AM CDT TUE JUL 3 2007
TXC231-379-031530-
HUNT TX-RAINS TX-
913 AM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
RAINS AND HUNT COUNTIES...
AT 913 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN GREENVILLE AND LONE OAK.
MODERATE RAIN COVERED MUCH OF HUNT AND RAINS COUNTIES. MOVEMENT WAS
SLOWLY NORTH.
FLOODING HAS BEEN REPORTED ACROSS PORTIONS OF HUNT AND RAINS
COUNTIES. USE CAUTION IF YOU ARE TRAVELING THIS MORNING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3286 9627 3286 9598 3280 9586 3273 9562
3297 9567 3299 9587 3338 9587 3335 9629
$$000
WGUS74 KFWD 031516
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 AM CDT TUE JUL 3 2007
TXC231-379-031530-
HUNT TX-RAINS TX-
1016 AM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
RAINS AND HUNT COUNTIES...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN NEAR CELESTE...AND WEST OF
QUINLAN. MOVEMENT WAS NORTH AT 10 MPH.
RAINFALL OF UP TO 1 INCH PER HOUR CONTINUES WITH THESE STORMS.
RUNOFF FROM THE HEAVY RAIN WILL CONTINUE THE THREAT OF FLOODING. IF
THE STORMS PERSIST...THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3286 9627 3286 9598 3280 9586 3273 9562
3297 9567 3299 9587 3338 9587 3335 9629
$$000
WGUS74 KFWD 031536
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1034 AM CDT TUE JUL 3 2007
TXC379-031600-
RAINS TX-
1034 AM CDT TUE JUL 3 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR RAINS COUNTY...
HEAVY RAIN HAD MOVED OUT OF THE COUNTY...SO THE FLASH FLOOD WARNING
WAS ALLOWED TO EXPIRE.
LINGERING PONDING OF WATER IN LOW LYING AREAS WILL REMAIN POSSIBLE
THROUGH LATE MORNING. IF YOU ARE TRAVELING IN RAINS COUNTY...STAY
CLEAR OF AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3286 9627 3286 9598 3280 9586 3273 9562
3297 9567 3299 9587 3338 9587 3335 9629
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 3, 6:11 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 611 AM CDT TUE JUL 3 2007 .AVIATION... /12Z TAF CYCLE/ SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT. OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT. SCHULTZ && .PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/ CLIMATE... THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL 10-19...1908 AND FEBRUARY 13-22...1932. THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE REPORT. #58 DISCUSSION... 414 AM CDT TUE JUL 3 2007 SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 73 86 73 88 / 80 60 60 50 50 WACO, TX 87 74 85 72 90 / 80 80 70 60 50 PARIS, TX 84 72 83 71 87 / 80 70 60 40 60 DENTON, TX 85 72 86 70 89 / 80 50 60 40 50 MCKINNEY, TX 85 71 86 70 89 / 80 60 60 40 50 DALLAS, TX 86 73 86 73 88 / 80 70 60 50 50 TERRELL, TX 85 72 85 72 87 / 80 70 60 50 60 CORSICANA, TX 86 73 85 71 88 / 80 80 70 60 60 TEMPLE, TX 87 73 85 71 88 / 80 90 70 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT TUE JUL 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 358 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 9:09 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 3, 10:28 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 11:17 AM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 11:57 AM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 3, 12:36 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Jul 3, 1:35 PM CDT | Special Weather Statement | FWD | Freestone | 25 min |
| Jul 3, 1:44 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jul 3, 1:54 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jul 3, 2:06 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 2:11 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 2:31 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jul 3, 2:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 3:29 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| Jul 3, 4:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 3, 4:31 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 4:36 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | FWD | Anderson | 113 min |
| Jul 3, 5:20 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jul 3, 5:40 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Jul 3, 5:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 6:13 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 6:17 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 2 hr |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Anderson | 64 min |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.